Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Order problem for canonical systems and a conjecture of Valent

Author: R. Romanov
Journal: Trans. Amer. Math. Soc. 369 (2017), 1061-1078
MSC (2010): Primary 34L15, 47B36
Published electronically: May 3, 2016
MathSciNet review: 3572264
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a sharp upper estimate for the order of a canonical system in terms of the Hamiltonian. This upper estimate becomes an equality in the case of Krein strings. As an application we prove a conjecture of Valent about the order of a certain class of Jacobi matrices with polynomial coefficients.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 34L15, 47B36

Retrieve articles in all journals with MSC (2010): 34L15, 47B36

Additional Information

R. Romanov
Affiliation: Department of Mathematical Physics and Laboratory of Quantum Networks, Faculty of Physics, St. Petersburg State University, 198504, St. Petersburg, Russia

Keywords: Canonical systems, spectral asymptotics, Jacobi matrices, strings
Received by editor(s): September 22, 2014
Received by editor(s) in revised form: February 9, 2015
Published electronically: May 3, 2016
Additional Notes: This work was supported in part by the Austrian Science Fund (FWF) project I 1536–N25, the Russian Foundation for Basic Research, grants 13-01-91002-ANF and 12-01-00215, and by Project SPbSU
Article copyright: © Copyright 2016 American Mathematical Society